MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; SYSTEM, ENDO GRAFT, ARTERIOVENOUS DIALYSIS ACCESS CIRCUIT STENOSIS TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; SYSTEM, ENDO GRAFT, ARTERIOVENOUS DIALYSIS ACCESS CIRCUIT STENOSIS TREATMENT
Model Number VBHR080501A
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Hematoma (1884)
Date of Event 03/16/2021
Type of Reportable Event Serious Injury
Event or Problem Description
The following information was reported to gore: on december 2, 2021, a gore® intering® vascular graft was intended for hemodialysis treatment.On (b)(6) 2022, the patient presented with seroma.A gore® intering® vascular graft was sewn in as a interposition graft.On (b)(6) 2022, the patient presented with seroma.A gore® viabahn® endoprosthesis (vsx device) was endovascularly placed to reline the second gore® intering® vascular graft, for treatment of ultrafiltration.Ultrafiltration was identified during the procedure after the vsx device was successfully implanted.On (b)(6) 2022, the gore® intering® vascular graft, and vsx device were explanted.Other code (post-operative fluid leakage through vsx device wall after establishment of blood flow).
 
Additional Manufacturer Narrative
Cbas® heparin surface incorporates cbas-heparin manufactured from heparin sodium apl, which in covalently bound to the device surface and is essentially|non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
Section h6 updated to reflect completion of investigation.Manufacturing records were reviewed, and the device met all pre-release specifications.Explant evaluation: the specimens were not properly stored in a fixative solution for proper preservation of the tissue on and within the fragments.Therefore, a histopathological examination of the tissue could not be performed, due to the lack of proper fixation prior to arrival at w.L.Gore & associates.The specimens were subjected to an enzymatic digestion process to remove biologic debris.Following digestion all specimens were examined for material disruptions with the aid of a stereomicroscope.After initial analysis, the specimens were separated and re-examined.Prior to separation, the luminal surface of the viabahn fragments presented with an undulating pattern of the material.The material disruptions identified (i.E., forceps marks, transections, anastomotic holes) were consistent with those caused by interaction with surgical instrumentation (i.E., forceps/clamps, scalpel/scissors, anastomotic suturing), likely used during a surgical procedure.There was no evidence of a material disruption that would contribute to ultrafiltration.The cause of ultrafiltration could not be determined with the information and specimens provided.Cause of the reported event cannot be established based on evaluation of the returned specimen and the information reported to gore.Further information regarding this event was requested by gore, but no further information has been reported, therefore this investigation is considered complete.
 
Additional Manufacturer Narrative
G4 - pma/510(k)number, updated to p130006.

Brand Name
GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE
Common Device Name
SYSTEM, ENDO GRAFT, ARTERIOVENOUS DIALYSIS ACCESS CIRCUIT STENOSIS TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
nick lafave
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key14604368
Report Number2017233-2022-02989
Device Sequence Number6146770
Product Code PFV
UDI-Device Identifier00733132623105
UDI-Public00733132623105
Combination Product (Y/N)Y
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P130006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/22/2022
Device Model NumberVBHR080501A
Device Catalogue NumberVBHR080501A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/12/2022
Supplement Date Received by Manufacturer08/19/2022
09/27/2022
Initial Report FDA Received Date06/06/2022
Supplement Report FDA Received Date08/26/2022
09/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/23/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient SexUnknown